MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 28MM; HIP PROSTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 28MM; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Joint Dislocation (2374)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation is complete, a supplemental mdr will be submitted.Concomitant medical products: medical product: cer option type 1 tpr sleve -6 catalog #: 650-1064 lot #: 2887399.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2019-00653.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent revision due to pain and metal on metal complications.During the revision, it was noted that the metal head would not disengage/release from the trunnion during explantation, extending the surgical time by an hour before the head and trunnion were separated.The patient was revised again.Intraoperatively it was identified the patient had a large pseudotumor, osteolysis around the acetabulum and femoral calcar region, bone and tissue damage.Corrosion was noted at the femoral head/adapter interface.The acetabular shell and femoral stem were retained and all other devices were revised.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
CER BIOLOXD OPTION HD 28MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key8854407
Report Number3002806535-2019-00652
Device Sequence Number2397103
Product Code LZO
UDI-Device Identifier00880304521919
UDI-Public00880304521919
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1055
Device Lot Number179850 
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;